Arkansas, 2004

Hail in Arkansas, July 6, 2004

July 6, 2004 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 6, 1:20 PM CST, 4 hours 55 minutes earlier.

Area forecast discussion, Jul 6, 1:20 PM CST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
220 PM CDT TUE JUL 6 2004

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
CURRENT CONVECTION WILL CONTINUE TO TREK EAST ACROSS ARKANSAS
TONIGHT...PUSHED ALONG BY A SHORT WAVE. THERE WILL BE ENOUGH
MOISTURE LEFT AROUND FOR THE NEXT SHORT WAVE TO MOVE ACROSS SOUTH
MISSOURI AND NORTHERN ARKANSAS TONIGHT INTO MID DAY WEDNESDAY. THERE
WILL BE A BRIEF LULL IN THE CONVECTION WEDNESDAY NIGHT...WITH MORE
OF IT RETURNING FOR THURSDAY. THE GFS SEEMS TO HAVE CONVECTIVE
FEEDBACK SHOWING UP FOR THURSDAY AFTERNOON INTO FRIDAY AFTERNOON.
DID NOT FEEL CONFIDENT TO KEEP POPS AS HIGH AS THE GFS MOS SUGGESTED
BUT KEPT SOME NONETHELESS ON ACCOUNT OF SLUG OF MOISTURE RETURNING
NORTH AROUND BACK SIDE OF SURFACE RIDGE. AT THE SURFACE...A WEAK
FRONT WILL BEGIN MOVING INTO THE STATE FROM THE NORTHWEST OVERNIGHT.
THE FRONT WILL STALL IN THE CENTRAL SECTIONS WEDNESDAY. THIS FRONT
WILL BE THE FOCUS OF MORE CONVECTION AIDED BY DAYTIME HEATING...SO
KEPT POPS GOING THROUGH WEDNESDAY NIGHT IN THE CHANCE CATEGORY.
AFTER WEDNESDAY...WILL KEEP SLIGHT CHANCE POPS MAINLY FOR AFTERNOON
AND EARLY EVENING CONVECTION. HIGH TEMPERATURES WILL BE SLIGHTLY
BELOW MOS ON ACCOUNT OF CLOUDS AND PRECIPITATION. WENT ABOVE MOS
LOWS SINCE WARM DEW POINTS WILL TEND TO KEEP LOWS UP DURING THE
NIGHT.
&&

.LONG TERM...SATURDAY THROUGH TUESDAY
LOOKS LIKE RIDGE WILL BUILD ALOFT...WITH A TYPICAL SUMMERTIME
PATTERN EXPECTED. ENOUGH MOISTURE FOR SOME WIDELY SCATTERED
AFTERNOON AND EVENING THUNDER. TEMPERATURES WILL WARM UP...WITH
LOWER/MID 90S DURING DAYTIME AND 70S AT NIGHT.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR    72  87  71  88 /  40  40  40  20
HARRISON AR       66  84  67  86 /  50  50  30  20
HOT SPRINGS AR    72  87  71  90 /  40  40  40  30
PINE BLUFF AR     73  88  72  90 /  30  40  40  30
MOUNTAIN HOME AR  66  83  67  86 /  50  50  30  20
MONTICELLO AR     73  89  72  91 /  30  40  40  30
SEARCY AR         71  85  71  88 /  40  40  40  20
MOUNT IDA AR      71  87  71  90 /  40  40  40  30
RUSSELLVILLE AR   70  85  70  88 /  40  40  40  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

32/46
Hazardous weather outlook, Jul 6, 12:25 PM CST, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
125 PM CDT TUE JUL 6 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
125 PM CDT TUE JUL 6 2004

THIS HAZARDOUS WEATHER OUTLOOK COVERS A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF
ARKANSAS.

A LARGE CLUSTER OF THUNDERSTORMS PUSHED INTO WESTERN ARKANSAS FROM
OKLAHOMA THIS MORNING. AS THE CLUSTER WEAKENED...SCATTERED SHOWERS
AND THUNDERSTORMS POPPED UP FARTHER EAST. THESE STORMS WILL AFFECT
MAINLY CENTRAL AND EASTERN ARKANSAS EARLY THIS AFTERNOON...WITH
ISOLATED SEVERE WEATHER POSSIBLE. STORMS THAT BECOME SEVERE WILL
PRODUCE LARGE HAIL AND STRONG TO DAMAGING WINDS.

LATER THIS AFTERNOON AND INTO TONIGHT...SEVERE WEATHER WILL BE
POSSIBLE ONCE AGAIN. A COLD FRONT WILL REACH NORTHERN ARKANSAS
TONIGHT AND WILL MOVE PART WAY INTO THE STATE. THUNDERSTORMS WILL
DEVELOP NEAR THE FRONT...AND MAY FORM INTO ANOTHER COMPLEX OF
STORMS. THE COMPLEX COULD MOVE ACROSS THE REST OF THE STATE DURING
THE NIGHT. DAMAGING WIND GUSTS WILL BE THE MAIN SEVERE WEATHER
HAZARD. ALSO...HEAVY RAIN WILL BE LIKELY AND THIS COULD RESULT IN
FLASH FLOODING IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COLD FRONT WILL REMAIN IN THE AREA WEDNESDAY THEN MAY MOVE NORTH
OUT OF THE STATE AS A WARM FRONT BY THURSDAY. WEAK LOW PRESSURE MAY
REMAIN IN THE AREA OVER THE WEEKEND. MOISTURE LEVELS WILL REMAIN
HIGH AND THE AIR WILL REMAIN UNSTABLE.

ALTHOUGH NO SIGNIFICANT SEVERE WEATHER IS EXPECTED AT THIS TIME
THERE WILL BE A CHANCE OF ISOLATED STRONG TO SEVERE STORMS WITH
LARGE HAIL AND DAMAGING WIND THROUGH THE PERIOD. ALSO ISOLATED
HEAVY RAINS AND FLOODING WILL BE POSSIBLE.

THERE WILL CONTINUE TO BE A CHANCE PARTS OF THE STATE WILL BE
AFFECTED BY THUNDERSTORM COMPLEXES COMING OUT OF THE PLAINS.
SHOULD THIS OCCUR...STRONG WIND GUSTS AND BRIEF HEAVY RAINS
WILL BE THE MAIN HAZARDOUS WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND TONIGHT...
ESPECIALLY NEAR A FRONT FROM NORTHERN INTO CENTRAL ARKANSAS.

46

In the hours before

Special weather statement, Jul 6, 1:29 PM CST, 4 hours 46 minutes before
ARZ006-007-014>016-023>025-032>034-045>047-061945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
229 PM CDT TUE JUL 6 2004

SEVERE THUNDERSTORM WATCH #578 THAT WAS IN EFFECT FOR...FULTON...
SHARP...JACKSON...INDEPENDENCE...MONROE...LONOKE...PRAIRIE...
FAULKNER...WOODRUFF...STONE...WHITE...CLEBURNE...VAN BUREN AND IZARD
COUNTIES... HAS BEEN CANCELLED.

32
Local storm report, Jul 6, 2:20 PM CST, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
320 PM CDT TUE JUL 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1150 AM     HAIL             9 NW DOWNTOWN LITTLE RO 34.83N 92.35W
07/06/2004  0.75 INCH        PULASKI            AR   NWS EMPLOYEE

1155 AM     HAIL             7 WNW DOWNTOWN LITTLE R 34.77N 92.35W
07/06/2004  0.75 INCH        PULASKI            AR   NWS EMPLOYEE

1201 PM     HAIL             7 W DOWNTOWN LITTLE ROC 34.73N 92.36W
07/06/2004  0.88 INCH        PULASKI            AR   NWS EMPLOYEE

&&

46
Local storm report, Jul 6, 4:43 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
543 PM CDT TUE JUL 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             ASH FLAT                36.23N 91.61W
07/06/2004  0.88 INCH        SHARP              AR   AMATEUR RADIO

&&

22

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Jackson

When
July 6, 6:15 PM CST
Where
Jackson County, Swifton
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.817, -91.133

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415953.